Alert archive / Georgia / Flash Flood Watches in 2016

Flash Flood Watch 5, NWS Tallahassee, FL

April 13, 20169 counties in Florida; 5 counties in Alabama; 17 counties in Georgia

NWS Tallahassee, FL issued this flash flood watch at Apr 13, 2016, 12:57 PM CDT for 9 counties in Florida; 5 counties in Alabama; 17 counties in Georgia. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2016, 12:57 PM CDT (17:57 UTC)
Expired
Apr 13, 2016, 10:28 PM CDT
In force
10 hr
Issued by
NWS Tallahassee, FL
Flood severity
None
All 31 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Worth County, GA

The radar

The Ft Rucker radar (KEOX), 70 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WGUS62 KTAE 131757
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
157 PM EDT WED APR 13 2016

...FLASH FLOODING WILL BE POSSIBLE FROM LATE THIS AFTERNOON INTO
EARLY THURSDAY FOR SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE...


ALZ065>069-FLZ007>013-108-112-141200-
/O.NEW.KTAE.FF.A.0005.160413T1800Z-160414T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-SOUTH WALTON-
COASTAL BAY-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN
157 PM EDT WED APR 13 2016 /1257 PM CDT WED APR 13 2016/

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA...AND
  NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN
  SOUTHEAST ALABAMA...COFFEE...DALE...GENEVA...HENRY AND HOUSTON.
  IN NORTHWEST FLORIDA...COASTAL BAY...SOUTH WALTON...CALHOUN...
  CENTRAL WALTON...HOLMES...INLAND BAY... JACKSON...NORTH WALTON
  AND WASHINGTON.

* THROUGH THURSDAY MORNING

* PERIODS OF HEAVY RAIN ARE EXPECTED TO DEVELOP LATE THIS
  AFTERNOON AND THIS EVENING. RAINFALL TOTALS OF 2 TO 4 INCHES ARE
  EXPECTED...WITH LOCALLY HIGHER AMOUNTS.

* THIS RAINFALL MAY FLOODING OF LOW LYING AREAS AND CAUSE AREA
  CREEKS AND STREAMS TO RISE RAPIDLY OUT OF THERE BANKS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
DO NOT DRIVE THROUGH WATER COVERED ROADWAYS. TURN AROUND...DONT
DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAMP
2 follow-up statements
882 
WGUS62 KTAE 132220
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 PM EDT WED APR 13 2016

...FLASH FLOODING IS POSSIBLE OVERNIGHT ACROSS PORTIONS OF THE
AREA...

FLZ016>018-026-GAZ120>127-142>146-155>158-141200-
/O.EXA.KTAE.FF.A.0005.000000T0000Z-160414T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GADSDEN-LEON-INLAND JEFFERSON-LIBERTY-QUITMAN-CLAY-RANDOLPH-
CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-SEMINOLE-DECATUR-GRADY-THOMAS-
INCLUDING THE CITIES OF...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...
SPRING HILL...MONTICELLO...SWEETWATER...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...
DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM...
MOULTRIE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE
620 PM EDT WED APR 13 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHWEST FLORIDA AND 
  GEORGIA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  FLORIDA...GADSDEN...INLAND JEFFERSON...LEON AND LIBERTY. IN 
  GEORGIA...BAKER...CALHOUN...CLAY...COLQUITT...DECATUR... 
  DOUGHERTY...EARLY...GRADY...LEE...MILLER...MITCHELL... 
  QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS AND WORTH. 

* THROUGH THURSDAY MORNING

* PERIODS OF HEAVY RAIN ARE EXPECTED TO DEVELOP THIS EVENING.
  RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED...WITH LOCALLY
  HIGHER AMOUNTS.

* THIS RAINFALL MAY CAUSE FLOODING OF LOW LYING AREAS AND CAUSE
  AREA CREEKS AND STREAMS TO RISE RAPIDLY OUT OF THERE BANKS
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
DO NOT DRIVE THROUGH WATER COVERED ROADWAYS. TURN AROUND...DONT
DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ALZ065>069-FLZ007>013-108-112-141200-
/O.CON.KTAE.FF.A.0005.000000T0000Z-160414T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-SOUTH WALTON-
COASTAL BAY-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN
620 PM EDT WED APR 13 2016 /520 PM CDT WED APR 13 2016/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST ALABAMA AND NORTHWEST FLORIDA...INCLUDING
  THE FOLLOWING AREAS...IN SOUTHEAST ALABAMA...
  COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN NORTHWEST
  FLORIDA...COASTAL BAY AND SOUTH WALTON. IN NORTHWEST
  FLORIDA...CALHOUN...CENTRAL WALTON...HOLMES...INLAND
  BAY...JACKSON...NORTH WALTON AND WASHINGTON.

* THROUGH THURSDAY MORNING.

* PERIODS OF HEAVY RAIN ARE EXPECTED TO DEVELOP LATE THIS 
  AFTERNOON AND THIS EVENING. RAINFALL TOTALS OF 2 TO 4 INCHES 
  ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS. 

* THIS RAINFALL MAY CAUSE FLOODING OF LOW LYING AREAS AND CAUSE
  AREA CREEKS AND STREAMS TO RISE RAPIDLY OUT OF THERE BANKS
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
DO NOT DRIVE THROUGH WATER COVERED ROADWAYS. TURN AROUND...DONT
DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DVD
382 
WGUS62 KTAE 140328
FFATAE

FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1128 PM EDT WED APR 13 2016

...FLASH FLOOD WATCH IS CANCELLED...

RAIN HAS MOVED OUT FOR NOW BUT MAY REDEVELOP IN THE MORNING.

ALZ065>069-FLZ007>013-016>018-026-108-112-GAZ120>127-142>146-
155>158-140430-
/O.CAN.KTAE.FF.A.0005.000000T0000Z-160414T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-GADSDEN-LEON-
INLAND JEFFERSON-LIBERTY-SOUTH WALTON-COASTAL BAY-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-SEMINOLE-DECATUR-GRADY-THOMAS-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
SWEETWATER...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...
ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...ALBANY...
LEESBURG...SMITHVILLE...SYLVESTER...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...DONALSONVILLE...
BAINBRIDGE...CAIRO...THOMASVILLE
1128 PM EDT WED APR 13 2016 /1028 PM CDT WED APR 13 2016/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA...FL...
NORTHWEST FLORIDA AND GEORGIA HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Apr 13, 12:26 PM CDT, 31 minutes earlier.

Area forecast discussion, Apr 13, 12:26 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
126 PM EDT WED APR 13 2016

.Aviation...
[Through 18Z Thursday] A large area of rain will move into the
region during the afternoon and early evening with MVFR cigs
developing from west to east. Northeasterly surface winds will
continue into Thursday, with IFR cigs developing after midnight
and persisting through at least mid-morning.

&&

.Prev Discussion [1041 AM EDT]...

.Near Term [Through Today]...
Rather complex scenario setting up for this afternoon (and
evening) as a shortwave trough (and associated MCS) approaches
from the west, and a backdoor front approaches from the northeast.
Latest guidance is indicating that some instability may develop
over the Panhandle and SE Alabama by early afternoon ahead of the
MCS. This may help to keep the associated showers and
thunderstorms going as the system moves into the forecast area. In
addition, low-level convergence will increase as the backdoor
front slides southwestward and may help to enhance the convection
by late this afternoon into the early evening. Locally heavy
rainfall will be possible if this scenario unfolds, primarily
focused from Tallahassee westward. Will monitor the evolution
through the early afternoon in case a Flash Flood Watch is needed
for portions of the area. For now, have bumped up the PoPs and QPF
for this morning and afternoon across the western two-thirds of
the CWA.

.Short Term [Tonight Through Friday]...

The short term period will feature a split flow pattern in the upper
levels with a low centered over the plains. As the low slowly
translates east, expect several rounds of rain as a series of
shortwaves move through the area. By Thursday a wedge of cool air
extending from the surface high in the mid Atlantic will build in.
The strength of the wedge will have a big impact on temperatures for
Thursday and Friday. If the wedge is strong, it will be cool and
cloudy with periods of rain. If the wedge weakens and there are some
breaks in the clouds, temperatures can warm quickly. Highs will
range from the low 60s in south Georgia to mid 70s in the Big
Bend. SPC has parts of Southeast Alabama and the Florida
Panhandle outlined in a marginal risk for Thursday. There could be
some isolated severe storms with the main threats being hail and
damaging winds.

.Long Term [Friday Night Through Wednesday]...

By Saturday the wedge will begin to break down and surface high
pressure will settle over the region. The long term will return to a
dry pattern which is more typical of April. Temperatures will be
seasonal with highs in the mid 70s and lows in the upper 50s.

.Marine...

Light easterly winds will gradually increase on Thursday and will
reach advisory levels by Friday night. Saturday night winds will
increase to 20 to 25 knots and seas will be 4 to 6 feet as the
pressure gradient tightens.

.Fire Weather...

Rain chances will be elevated through Friday. On Saturday, drier air
will move in and stay in place for several days. Daytime dispersion
values could stay below 20 today and tomorrow.

.Hydrology...

Currently the only river in flood stage is the Apalachicola River at
Blountstown. It is forecast to drop below flood stage late this
afternoon. Rain chances are elevated through Friday. Rain totals
through Friday are expected to be in the 1 to 2.5 inch range for the
most part with isolated higher amounts likely. Flooding issues are
not expected at this time but many rivers are still high from the
last big rain event and should be monitored closely.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   63  71  56  71  58 /  80  60  60  50  30
Panama City   65  69  58  70  60 /  80  70  60  40  30
Dothan        60  64  52  64  55 /  90  80  60  50  30
Albany        58  65  51  63  54 /  80  80  60  50  40
Valdosta      61  68  54  68  57 /  60  70  60  60  30
Cross City    64  75  60  77  61 /  70  50  40  50  30
Apalachicola  65  71  60  71  61 /  70  50  60  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...CAMP
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...CAMP
MARINE...WESTON
FIRE WEATHER...MCDERMOTT
HYDROLOGY...MCDERMOTT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:06 AM CDTDense Fog AdvisoryTAEDixie, Lafayette, Madison, Taylor114 min

Nearby

Flash Flood Watches in Georgia, 2016Flash Flood Watches in Florida, 2016Flash Flood Watches in Alabama, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.